Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 38, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 2, 2006, 3:11 PM CDT for Duval County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2006, 3:11 PM CDT (20:11 UTC)
- Expired
- Jun 2, 2006, 5:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:17 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 2, 2:17 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
217 PM CDT FRI JUN 2 2006
.SHORT-TERM (TONIGHT AND SATURDAY)...AS OF 18Z THE NEARLY VERTICALLY
STACKED WARM-CORE LOW WAS LOCATED JUST TO THE SOUTH OF NUEVO
PROGRESO MEXICO...CONTINUING TO MOVE SLOWLY SWD. A WEAKER
CIRCULATION WAS LOCATED JUST TO THE EAST OF PORT MANSFIELD. THE
WHOLE WARM CORE SYSTEM IS EXPECTED TO CONTINUE MOVING SWD TNT AS THE
MID/UPR TROUGH AXIS ACROSS CENTRAL TX PUSHES STEADILY SEWD. THE
COMBINATION OF THE NRN PERIPHERY OF THIS SYSTEM...ABUNDANT TROPICAL
MOISTURE...AN UNCAPPED AIRMASS WITH CAPES BETWEEN 1200 AND 1800 J/KG
AND SUFFICIENT BOUNDARY LYR CONVERGENCE WL MAINTAIN SCATTERED
CONVECTION THROUGH THIS EVENING. WL MAINTAIN THE CURRENT FFA
THROUGH 600 PM TNT DUE TO SATURATED SOILS AND THE ONGOING HVY RAIN
EVENT. ONCE DAYTIME HEATING ENDS THOUGH...THE THREAT FOR ADDITIONAL HVY
RAIN WL QUICKLY END. AS THE TROUGH AXIS PASSES THROUGH THE CWA
AFTER MIDNIGHT TNT...DRIER AIR WL FINALLY BEGIN TO PUSH INTO THE
AREA. A CONTINUED DRYING TREND IS EXPECTED ON SATURDAY. HOWEVER
THERE IS STILL EXPECTED TO BE ENOUGH BOUNDARY LYR MOISTURE ON
SATURDAY TO JUSTIFY ISOLATED POPS OVER THE EAST IN THE AFTN.
LEANED TWDS THE ETA MOS FOR TEMPS. A BIT MORE OF A SEABREEZE IS
EXPECTED TMW BUT STILL QUITE WEAK. SEA CONDITIONS WL REMAIN FAIRLY
FLAT GIVEN THE WK THERMAL AND PRESSURE GRADIENT. THE ONLY AVIATION
CONCERN IS SOME PATCHY FOG TNT ACROSS THE EASTERN COASTAL BEND.
MOSTLY MVFR CEILINGS ARE EXPECTED WITH ISOLATED IFR VSBYS BETWEEN
09-14Z SATURDAY.
&&
.LONG-TERM (SATURDAY NIGHT THROUGH FRIDAY)...MODELS CONTINUE TO BE
IN GOOD AGREEMENT WITH AMPLIFYING PATTERN ACROSS THE CONUS. DRIER
AIR WILL CONTINUE TO BE IN PLACE ACROSS SOUTH TEXAS WITH UPPER LOW
OVER GREAT LAKES AND UPPER HIGH OVER DESERT SW PRODUCING NRLY FLOW ALOFT.
THIS WILL RESULT IN LITTLE CHANCE OF RAINFALL THROUGH THE ENTIRE
PERIOD ESPECIALLY AS THE HIGH BUILDS INTO THE TX PANHANDLE THE
MIDDLE AND LATTER PART OF THE WEEK. PRESSURE GRADIENT WILL BE LIGHT
THROUGH THE PERIOD SO WINDS WILL BE ON THE LIGHT SIDE WITH JUST SOME
SEABREEZE WINDS DEVELOPING IN THE AFTERNOON ALONG THE COAST. DID
NOT MAKE TOO MANY CHANGES TO THE LONG TERM GRIDS AS FAR AS TEMPS ARE
CONCERNED WITH TEMPS AT OR JUST A FEW DEGREES ABOVE NORMAL. OFFSHORE
SFC WINDS WILL BE LIGHT AND WAVE HEIGHTS 1-3 FEET THROUGH THE MIDDLE
OF NEXT WEEK INCREASING A BIT TO 2 TO 4 FEET BY THURSDAY AND
FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 69 88 71 91 71 / 40 20 10 10 10
VICTORIA 67 89 70 91 70 / 30 20 10 10 10
LAREDO 70 95 73 97 73 / 30 10 10 10 10
ALICE 68 91 70 92 70 / 40 20 10 10 10
ROCKPORT 71 87 72 89 73 / 40 20 10 10 10
COTULLA 67 94 71 96 71 / 20 10 10 10 10
KINGSVILLE 68 90 71 91 71 / 40 20 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
ARANSAS...CALHOUN...GOLIAD...JIM WELLS...KLEBERG...NUECES...
REFUGIO...SAN PATRICIO...AND VICTORIA.
GM...NONE.
&&
MB/80...SHORT-TERM
MW/98...LONG-TERMHazardous weather outlook, Jun 2, 10:14 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1014 AM CDT FRI JUN 2 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-031300- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1014 AM CDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH 600 PM TODAY FOR ARANSAS...CALHOUN...REFUGIO...VICTORIA...GOLIAD...JIM WELLS... NUECES...SAN PATRICIO AND KLEBERG COUNTIES. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY. SOME OF THESE SHOWERS AND STORMS WILL CONTAIN VERY HEAVY RAINFALL. ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 AND 4 INCHES CAN BE EXPECTED TODAY. DRIER AIR WILL SLOWLY PUSH INTO THE AREA TONIGHT...ENDING THE HEAVY RAIN AND FLOODING THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MB
In the hours before
Local storm report, Jun 2, 10:14 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1014 AM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FLOOD PORT LAVACA 28.61N 96.62W
06/02/2006 CALHOUN TX LAW ENFORCEMENT
RESIDENTIAL FLOODING REPORTED ACROSS THE CITY.
&&
MWILEYLocal storm report, Jun 2, 10:21 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1021 AM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM FLASH FLOOD 5 W PREMONT 27.36N 98.21W
06/02/2006 JIM WELLS TX LAW ENFORCEMENT
COUNTY ROAD 428 IS CLOSED DUE TO HIGH WATER.
&&
MWILEYLocal storm report, Jun 2, 10:24 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1024 AM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD KINGSVILLE 27.51N 97.86W
06/02/2006 KLEBERG TX LAW ENFORCEMENT
SEVERAL ROADS IN KLEBERG COUNTY ARE CLOSED DUE TO HIGH
WATER. LAW ENFORECEMENT IS DISCOURAGING TRAVEL THROUGHOUT
THE COUNTY.
&&
MWILEYLocal storm report, Jun 2, 2:15 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
215 PM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM FLASH FLOOD KINGSVILLE 27.51N 97.86W
06/02/2006 KLEBERG TX LAW ENFORCEMENT
MANY ROADS IN KINGSVILLE AND RICARDO REMAIN BARRICADED
DUE TO FLOODING.
&&
RMORALESLocal storm report, Jun 2, 2:18 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
218 PM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD 2 W PREMONT 27.36N 98.16W
06/02/2006 JIM WELLS TX LAW ENFORCEMENT
COUNTY ROAD 428 REMAINS CLOSED DUE TO FLOODING. MANY
OTHER ROADS STILL COVERED WITH WATER, BUT PASSABLE BY
TRUCKS AND/OR LARGE CARS.
&&
RMORALESThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:17 PM CDT | Flash Flood Warning | CRP | Kleberg | 118 min |
| Jun 1, 11:14 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
| Jun 2, 2:15 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 3 hr |
| Jun 2, 4:45 AM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
| Jun 2, 5:13 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 3 hr |
| Jun 2, 8:05 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 115 min |
| Jun 2, 8:44 AM CDT | Flash Flood Warning | CRP | Calhoun | 91 min |
| Jun 2, 10:14 AM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
| Jun 2, 11:54 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 2 hr |
| Jun 2, 1:56 PM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 2 hr |
| Jun 2, 3:32 PM CDT | Flash Flood Warning | CRP | Nueces | 118 min |
| Jun 2, 3:55 PM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 4 hr |
| Jun 2, 4:54 PM CDT | Flash Flood Warning | CRP | San Patricio | 111 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.